High Wind, Cheyenne
- When
- May 22, 7:00 PM MST to 10:00 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
3 high wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 22, 1:00 PM MST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT MON MAY 22 2006 .SHORT TERM...THRU TUE...STG UPPER TROF TO EJECT ACROSS THE REGION TNGT PRODUCING GOOD CHC OF TSTMS IN MOST AREAS. STG WINDS THE THREAT WITH TSTMS IN WRN AREAS...WITH WINDS/HAIL E OF LAR RANGE. BETTER LOW LEVEL MSTR WILL BE OVER FAR SE WY INTO THE NEB PNHNDL. MID/HI CLDS OVER ERN SXNS MAY END UP DELAYING START OF TSTMS TO LATE AFTN INTO THE EVENING. MDR-STG S WINDS OVER PNHNDL THRU THIS EVNG... COULD APPRCH ADVY CRITERIA...BUT WITH SVR THREAT WILL NOT CONFUSE THINGS TOO MUCH. UPPER LOW MOVES THRU AREA LATE TNGT...WITH CDFNT ABT TO WY/NEB BORDER BY 12-14Z...AND THEN SWEEPING E ACRS THE PNHNDL. ENOUGH DYNAMICS WITH FTR TO KEEP DECENT POP GOING OVERNGT INTO TUE... DCRSG FROM SW TO NE THRU THE PD THO. COOLER TUE BUT DOWNSLOPE FLOW BEHIND SYSTEM (WHICH WILL BE MDTLY STG) WILL HELP TO WARM TEMPS SOME. .LONG TERM...TUES NT THRU MON...DRY CONDITIONS WILL PREVAIL ACROSS THE CWA WED AND THUR AS AN UPPER RIDGE MOVES OVER THE AREA. SW FLOW WILL DEVELOP ALOFT FRI...AS AN UPPER LOW MOVES INTO THE PAC NW. DRY CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA WITH DOWNSLOPE WINDS AT THE SURFACE. THE UPPER LOW WILL MOVE INTO THE INTERMOUNTAIN WEST ON SAT AND DEEPEN THE UPPER TROUGH OVER THE WESTERN U.S. WILL CONTINUE WITH DRY CONDITIONS ON SAT...WITH SOME SHOWERS IN THE MOUNTAINS. WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY AND MONDAY...AS THE UPPER LOW/TROUGH MOVES SLOWLY ACROSS THE NORTHERN AND CENTRAL ROCKIES AND INTO THE PLAINS. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL FROM WED THRU SUN...THEN WILL BE AROUND NORMAL FOR MONDAY AS A COLD FRONT ASSOCIATED WITH THE UPPER TROUGH MOVES ACROSS THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT MON MAY 22 2006 WYZ061>066-231045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1010 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND SMALL HAIL MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY AND AGAIN SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. NEZ001>003-019>021-054-055-WYZ059-060-067>070-231045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1010 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE FROM LATE AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...TUESDAY NIGHT... SUNDAY AFTERNOON AND SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON... ESPECIALLY IN FAR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST 1 NW CHEYENNE 41.16N 104.81W
05/22/2006 M64 MPH LARAMIE WY ASOS
0535 PM TSTM WND GST 3 N CHEYENNE 41.19N 104.79W
05/22/2006 E60 MPH LARAMIE WY AMATEUR RADIO
FENCE BLOWN OVER
&&The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
Strong winds generated from decaying showers resulted in areas of tree damage and a fewbrief power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518323, 5518324, 5518325.